Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 19, 2018, 3:55 AM CDT for 5 counties in Texas. It took effect at Mar 19, 2018, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2018, 3:55 AM CDT (08:55 UTC)
- In effect from
- Mar 19, 2018, 12:00 PM CDT
- Expired
- Mar 19, 2018, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173 WWUS84 KBRO 190855 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 355 AM CDT Mon Mar 19 2018 ...Critical Wildfire Conditions Monday Afternoon Across The Upper Valley and Rio Grande Plains... .Northwest winds behind a departing cold front will bring a pocket of much drier air into the region Monday afternoon. Gusty winds, very low relative humidity values and very dry fuels will allow any wildfire that ignites to grow and spread very rapidly. TXZ248>250-252-253-200000- /O.UPG.KBRO.FW.A.0002.180319T1900Z-180320T0000Z/ /O.NEW.KBRO.FW.W.0003.180319T1700Z-180320T0000Z/ Zapata-Jim Hogg-Brooks-Starr-Hidalgo- 355 AM CDT Mon Mar 19 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITY VALUES, GUSTY 20 FOOT WINDS, AND DRY TO VERY DRY FUELS FOR FIRE WEATHER ZONES 248, 249, 250, 252, AND 253... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 248, 249, 250, 252, AND 253. * WIND...Northwest increasing to 15 to 20 mph with a few gusts to 25 mph. * HUMIDITY...Falling to between 10 and 15 percent. * FUEL CONDITION...Dry to very dry. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ Frye
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 19, 12:20 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 19, 12:20 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1220 AM CDT Mon Mar 19 2018
...06z Aviation Update...
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...LIFR/IFR ceilings and IFR/MVFR visibilities expected
for our terminals overnight and early Monday. Visibilities aren't
expected to drop below IFR given as surface winds will remain
above 5kts. Winds will begin to shift northerly by mid morning as
a cold front moves through the region. Ceilings should begin to
lift and any visibility issues will resolve as drier air at the
surface begins to filter southward. VFR for all afternoon through
the remainder of the cycle with light to moderate northerly flow
prevailing.
&&
PREV DISCUSSION... /issued 308 PM CDT Sun Mar 18 2018/
SHORT TERM (Now through Monday night): Satellite imagery showed low
clouds from this morning burned off from west to east in a pattern
very similar to Saturday afternoon. Skies were mostly sunny across
the forecast area with partly to mostly cloudy conditions hanging
over the extreme southeast corner of the forecast area. Will see low
clouds redevelop from east to west over the lower and mid
valley after midnight tonight, but not much going on beyond that.
For Monday, a modest cold front will move through the forecast area
mainly in the morning bringing northwesterly breezes and a
significant amount of dry air. Dew points look to fall into the
mid/upper 20s out west with dew points getting knocked down into
the mid 50s to lower 60s along the coast. The airmass will
actually heat up due to downsloping effects of the northwesterly
flow with highs reaching into the lower to mid 90s in most areas,
except over the southwest portion of the forecast area where temps
could jump into the upper 90s. There is a slight chance of
showers over northern Kenedy County with the passage of the front
where deeper moisture will still be pooled in connection with the
front. As we move into Monday afternoon/night, skies will clear
with northwesterly breezes continuing and low temperatures will
fall into the lower 50s over the north central portion of the
forecast area with lower 60s over the southeast portion of the
region.
LONG TERM (Tuesday through Sunday): Mid-level troughing across
the Southeast will continue through much of the long term period
with ridging building from west to east into next weekend. At the
surface, a surface low will also move into the Southeast,
maintaining northeast flow across South Texas in the wake of a
trailing cold front. The main impacts through mid week will be
elevated fire weather concerns with very dry air keeping dew
points in the mid 20s along Interstate 69-E and mid teens out west
Tuesday afternoon. This will continue into Wednesday before winds
shift to the ESE and bring moisture back across the area. By
Thursday and Friday, another storm system will develop in the
Plains, increasing southeast winds to possibly Wind Advisory
criteria. MOS guidance is already indicating around 25 to 30 mph
sustained winds in the Lower Valley with gusts likely to 30 to 40
mph Friday and Saturday.
Rain chances are near zero each day as very dry air remains across
the region. If we see any shower activity, the best chance will be
Friday into Saturday, but with RH values under 50% below 850mb
and under 20% above 850mb, not expecting much. Temperatures will
be slightly cooler on Tuesday before increasing each day through
the end of the week. With model guidance persistently under doing
daily highs and the synoptic pattern looking particularly warm,
increased values well above MOS guidance for the second half of
the week. Would not be surprised to set a few records, especially
in the McAllen area where highs could reach around 100F again into
the weekend.
MARINE (Now through Monday night): Little change in marine
conditions from 24 hours ago with nearly calm winds and 3-foot
waves at buoy 20. Modest seas to prevail through the period. Weak
south winds tonight become northerly Monday as a weak cold front
moves across the waters. Winds variable in direction Monday night
in the wave of the front, but generally become northerly again
toward daybreak Tuesday morning as a surge of high pressure moves
southward across the waters.
Tuesday through Friday: A reinforcing shot of high pressure
Tuesday afternoon will bring gusty north winds across the coastal
waters through the evening. Small Craft Advisories will be
possible as winds reach 20 knots and seas across Gulf waters
briefly build to 7 feet well offshore. Winds veer to the east on
Wednesday and increase out of the southeast Thursday into the
weekend. Small Craft Advisories will be likely on Friday with seas
building back to 6 to 8 feet.
FIRE WEATHER (Now through Monday night): Still anticipating
Monday afternoon humidities to fall into the 10 to 15 percent
range from western Hidalgo and much of Brooks County westward
through the Rio Grande Plains. The longest duration and lowest
humidities should be seen in Starr, Jim Hogg, and Zapata Counties.
Low humidities combined with sufficient 20-foot winds will lead
to the potential for erratic/explosive fire development. Fire
Weather Watch still on track for Hidalgo/Brooks westward Monday
afternoon.
Tuesday and Wednesday: Dew points in the mid 20s across the
coastal counties and teens out west on Tuesday will lead to
another elevated fire weather day. 20-foot winds will likely be
below the criterion for any Red Flag Warnings, but winds may
increase enough to cause some issues if any fires manage to
develop. On Wednesday, moisture will increase as surface winds
shift to the east, but an elevated fire weather threat may
continue for a period in the western counties of Zapata, Jim Hogg
and Starr.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from this afternoon through this evening for
TXZ248>250-252-253.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Aviation...FryeHazardous weather outlook, Mar 18, 4:00 PM CDT, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 400 PM CDT Sun Mar 18 2018 TXZ249>251-191000- Jim Hogg-Brooks-Kenedy- 400 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for the South Texas Brush Country. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday: A Fire Weather Watch is in effect for the afternoon in Brooks and Jim Hogg Counties as the combination of gusty winds, very low humidity and dry grasses and brush could lead to rapid growth of any wildfires. Tuesday through Saturday: Elevated danger for erratic wildfire behavior will continue each afternoon through the period due to varying combinations of gusty winds, low relative humidity, and dry to very dry grasses and brush. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely, though spotters may need to self-activate this afternoon should a strong storm develop. TXZ248-252>255-191000- Zapata-Starr-Hidalgo-Inland Willacy-Inland Cameron- 400 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday: A Fire Weather Watch is in effect for the afternoon for Zapata, Starr, and Hidalgo County as the combination of gusty winds, very low humidity, hot temperatures, and dry grasses and brush could lead to rapid growth of any wildfire that begins. Tuesday through Saturday: Elevated danger for erratic wildfire behavior will continue each afternoon, especially in Hidalgo, Starr, and Zapata County, but possibly in western Willacy and Cameron County through the period due to varying combinations of gusty winds, low relative humidity, and dry to very dry grasses and brush. For persons headed to the beach: A moderate threat for rip currents may develop Tuesday and continue Wednesday. Moderate south to north longshore currents will develop Thursday and continue through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ256-257-191000- Coastal Willacy-Coastal Cameron- 400 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Tuesday and Wednesday: A moderate threat for rip currents will develop Tuesday and continue Wednesday at South Padre Island and Boca Chica Beach. Moderate south to north longshore currents will develop Thursday and continue through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-191000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 400 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Tuesday: Small craft advisories may be needed for winds of 20 knots or more across all waters, and seas briefly 7 feet or higher across the Gulf. Thursday: Small craft advisories may be needed for possible 20 knot winds across Laguna Madre. Thursday night through Saturday: 20 knot winds and 7 feet or higher seas will be possible at various times through the period, making boating difficult. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:58 PM CDT | Small Craft Advisory | BRO | 22 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.